Hail, Huerfano
- When
- June 14, 3:30 PM MST to 3:35 PM MST
- Where
- Huerfano County, 3.89 mi SW of Delcarbon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -104.930
A thunderstorm producing hail up to the size of nickels over sections of Huerfano County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A thunderstorm producing hail up to the size of nickels over sections of Huerfano County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 2:46 PM MST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT MON JUN 14 2010 .SHORT TERM... (TONIGHT AND TUESDAY) ...SCATTERED EVENING THUNDERSTORMS WITH HEAVY RAIN AND LOCAL PEA SIZE HAIL POSSIBLE... A FAIRLY WELL ORGANIZED LINE OF THUNDERSTORMS HAS MOVED OFF THE MOUNTAINS AND EAST ACROSS THE PLAINS THIS AFTERNOON. THESE STORMS DUE NOT APPEAR TO BE ROTATING OR SEVERE. REPORTS SO FAR UNDER THE CORE INDICATE HEAVY RAIN...LIGHTNING AND LOCAL PEA SIZE HAIL. THE STORM THAT IS NEAR KIM AT THE PRESENT TIME WAS SHOWING SIGNIFICANT ROTATION EARLIER AS IT TRACKED OFF THE MOUNTAINS ONTO THE PLAINS BUT HAS SINCE LOST ALL ROTATION. ADDITIONAL STORMS ARE TRACKING ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS...AND EVEN THE SAN LUIS VALLEY. EXPECTING ALL STORMS TO REMAIN BELOW SEVERE LIMITS THIS EVENING. PRIMARY THREATS SHOULD BE LIGHTNING...LOCAL HEAVY RAIN...LOCAL PEA SIZE HAIL AND WIND GUSTS TO AROUND 40 MPH. IF A BOW DEVELOPS ON THE LEADING EDGE OF THE CONVECTION MOVING EAST ALONG THE HIGHWAY 50 CORRIDOR...GUSTS OVER 50 MPH WILL BE POSSIBLE. OUTLOOK FOR TOMORROW...MUCH WARMER AND DRIER OVERALL. HOWEVER... COULD BE A FEW ISOLATED STORMS AROUND IN THE AFTERNOON...WITH A A RISK OF SEVERE STORMS OVER THE FAR SOUTHEAST PLAINS. IN THAT AREA...AFTERNOON DEWPOINTS WILL BE IN THE 50S...WITH STRENGTHENING LOW LEVELS WINDS AND SURFACE CONVERGENCE ASSOCIATED WITH OF A BOUNDARY ADVANCING NORTH ACROSS THE AREA. SPC CURRENTLY HAS THIS AREA UNDER A SLIGHT RISK OF SEVERE FOR TOMORROW. HOWEVER...AS ALWAYS THE BOUNDS OF THE THREAT AREA MAY FLUCTUATE OVER THE NEXT 24 HOURS SO STAY TUNED FOR LATER UPDATES. FIRE DANGER WILL BE CREEPING UP IN THE SAN LUIS VALLEY TOMORROW. BOTH RHS AND WINDS WILL BE NEARING CRITERIA. HOWEVER...BELIEVE ONE OR THE OTHER WILL STRUGGLE TO BE THERE FOR ALL 3 HOURS. SO...NO HIGHLIGHTS AT THIS TIME. OTHER AREAS ARE NON-CRITICAL ACCORDING TO MOST RECENT FUELS UPDATE. LW .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) ...HOT AND DRY THROUGH THE WEEKEND... LONG RANGE SOLUTIONS CONTINUE TO CONVERGE ON A HOT AND DRY PATTERN DEVELOPING OVER OUR AREA THROUGH THE WEEKEND. A COUPLE OF TROUGHS WILL MOVE THROUGH THE NRN ROCKIES DURING THIS TIME...BUT THESE WILL BE TOO FAR NORTH TO SIGNIFICANTLY AFFECT SERN CO. AREA SHOULD REMAIN UNDER STRENGTHENING SW FLOW ALOFT...WHICH WILL RESULT IN HOT AND DRY CONDITIONS OVER MOST OF THE AREA. WILL ALSO BE A BIT WINDY ESPECIALLY WED AND THU. WITH HAINES OF 6...WINDS GUSTING TO 35 MPH PLUS...AND RHS FALLING CLOSE TO 10 PERCENT...WILL GO AHEAD WITH A FIRE WX WATCH FOR THE SAN LUIS VALLEY WED AFTERNOON. WHOLE AREA WILL HAVE HIGH FIRE DANGER...BUT THE SLV ZONE IS CURRENTLY THE ONLY ZONE REPORTING DRY FUELS STATUS. HAVE CONTINUED TO TAPER BACK POPS ESPECIALLY FOR THE WED-THU PERIOD...WHEN THERE ARE VERY LOW LAYER RHS ASSOCIATED WITH THE STRONG SW FLOW. MAYBE ONLY SOME ISOLD CONVECTION LATE WED FOR THE SRN MTNS AND POSSIBLY SERN PLAINS...THEN JUST PLAIN DRY FOR THU. WILL MAINTAIN LOW/ISOLD POPS FOR THE MTNS FOR THE END OF THE WEEK AND WEEKEND...AS THERE IS STILL A LITTLE UNCERTAINTY ON HOW FAR N AND E THE DEEPER MOISTURE WILL END UP. WOULD NOT BE SURPRISED TO SEE SOME SPOTS GETTING CLOSE TO 100 DEG OVR THE PLAINS DURING THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. DONT SEE ANY BIG CHANGES IN THE PATTERN UNTIL EARLY NEXT WEEK AT THE EARLIEST...AS THE SWRN MONSOON ATTEMPTS TO GAIN FOOTING. ROSE && .AVIATION...BRIEF IFR/LIFR CIGS/VSBYS POSSIBLE ASSOCIATED WITH MOST INTENSE THUNDERSTORMS THIS EVENING...OTHERWISE GENERALLY LOCAL MVFR CONDITIONS WITH STORMS. POTENTIAL FOR MVFR/IFR/LIFR CIGS/VSBYS ASSOCIATED WITH THUNDERSNOW OVER THE HIGHER TERRAIN ABOVE 10000 FEET THIS EVENING. MUCH DRIER AND WARMER WITH MUCH LESS THUNDERSTORM ACTIVITY OVERALL TOMORROW AS HIGH PRESSURE BEGINS TO BUILD IN OVER THE AREA. HOWEVER...STILL A SPOTTY MVFR CONDITION DUE TO THUNDERSTORMS POSSIBLE TOMORROW AFTERNOON...MAINLY OVER THE MOUNTAINS AND FAR SOUTHEAST PLAINS. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ224. && 50/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 643 AM MDT MON JUN 14 2010 COZ058>089-093>099-151245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 643 AM MDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE AREA AGAIN THIS AFTERNOON AND EVENING....WITH MOST STORMS PRODUCING CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH SUNDAY ACROSS MUCH OF SOUTHERN COLORADO...WITH THE HIGHEST POTENTIAL FOR STRONGER STORMS OVER FAR NORTHERN AND EASTERN SECTIONS. THE STRONGEST THUNDERSTORMS DURING THIS TIME-FRAME WILL BE CAPABLE OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING...GUSTY THUNDERSTORM WINDS UP TO 55 MPH AT TIMES...HAIL GENERALLY UNDER 1 INCH IN DIAMETER AND PERIODS OF LOCALLY HEAVY RAINFALL. IN ADDITION...FIRE WEATHER CONCERNS ARE EXPECTED TO INCREASE AS EARLY AS WEDNESDAY...ESPECIALLY OVER WESTERN AND CENTRAL SECTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 231 PM MDT MON JUN 14 2010 COZ083-086-142100- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 231 PM MDT MON JUN 14 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF PUEBLO RESERVOIR...OR 14 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. PUEBLO WEST. BLENDE. AVONDALE. PUEBLO. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL MOVE OVER THE PUEBLO RESERVOIR AND WILL CAUSE CHOPPY WATERS IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING. ANY CRAFT AND BOATERS SHOULD SEEK IMMEDIATE SHELTER. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CERU
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT MON JUN 14 2010 COZ086-142130- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 303 PM MDT MON JUN 14 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 6 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. CENTRAL PUEBLO. BLENDE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. THIS STORM WAS MOVING OVER THE PUEBLO RESERVOIR AND WILL CAUSE CHOPPY WATERS IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING. ANY CRAFT AND BOATERS SHOULD SEEK IMMEDIATE SHELTER. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CERU
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT MON JUN 14 2010 COZ086-142200- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 326 PM MDT MON JUN 14 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLENDE...OR 7 MILES SOUTHEAST OF PUEBLO... WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. PUEBLO DEPOT. BOONE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CERU
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN 3 SW PUEBLO 38.24N 104.66W
06/14/2010 M0.89 INCH PUEBLO CO TRAINED SPOTTER
FROM 3 PM UNTIL 325 PM.
&&
JCERUSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT MON JUN 14 2010 COZ086-089-093-142230- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 357 PM MDT MON JUN 14 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF AVONDALE...OR 17 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MANZANOLA. FOWLER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CERU
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 415 PM MDT MON JUN 14 2010 COZ086-087-142245- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 415 PM MDT MON JUN 14 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTH OF WALSENBURG...OR 26 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN HUERFANO COUNTY AND SOUTH CENTRAL PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 109 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241118, 241119.